MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 0 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 0 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP352H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); Fluid Discharge (2686)
Date of Event 08/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2022 and suture was used to suture the anterior sheath of rectus abdominis.Post-op, on the first day after surgery at 10am, the doctor found that there was exudation on the left side of the abdominal incision with red blood, about 15ml.The doctor changed the dressing for the patient's wound and apply pressure bandage.At 5:00 p.M.On the first day after the surgery, because the patient's wound was split, the abdominal wall incision was sutured twice under the abdominal wall nerve block.During the surgery, it was found that the suture of the anterior sheath was broken from 1 / 3 of the right incision, and blood exudate was seen locally.After cleaning the wound with normal saline, the wound was sutured layer by layer, and the absorbable thread was continuously sutured.After the surgery , the patient returned to the ward safely.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength ¿ = 275 ¿g/m a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure on what tissue was the suture used/location of suture placement? what instruments were used in this procedure to handle the suture? what tissue dehisced? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Were there any precipitating stress factors for the sutures untying, breakage or pulling out of the tissue? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? if applicable, will product be returned? if so, please provide the return date and tracking information.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 9/29/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure - unk.On what tissue was the suture used/location of suture placement?--anterior rectus sheath.What instruments were used in this procedure to handle the suture? - unk.What tissue dehisced? what was the tissue condition (normal, thin, calcified, fragile, diseased)? -unk.How was the suture placed (interrupted or continuous)? -unk.How was the suture tied (square knot or multiple knots one end)? -unk.Onset date/time of dehiscence? (# post op days) - 1 day after op.How was the dehiscence managed? --cleaning the wound with normal saline, the wound was sutured again.Please describe any surgical intervention required for the wound dehiscence including date and findings.--cleaning the wound with normal saline, the wound was sutured again.Please describe the appearance of the suture during the second procedure.-the suture was broken.Were there any precipitating stress factors for the sutures untying, breakage or pulling out of the tissue? -unk.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? -unk.What is the physician¿s opinion as to the etiology of or contributing factors to this event? -unk.What is the patient's current status? -good.If applicable, will product be returned? if so, please provide the return date and tracking information.No.

Brand Name
VCL+ VIO 27IN 0 S/A CT
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15400997
Report Number2210968-2022-07414
Device Sequence Number14748427
Product Code GAM
UDI-Device Identifier10705031052635
UDI-Public10705031052635
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP352H
Device Catalogue NumberVCP352H
Device Lot NumberRP2ABB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexFemale